MAUDE Adverse Event Report: NEURAVI LTD. EMBOTRAP II 5X33 REVASC. DEV.; CATHETER, THROMBUS RETRIEVER

NEURAVI LTD. EMBOTRAP II 5X33 REVASC. DEV.; CATHETER, THROMBUS RETRIEVER
Model Number ET009533
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 07/28/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The healthcare professional reported that the (b)(6) female patient with a history of atherosclerosis underwent a mechanical thrombectomy procedure with the target occlusion in the middle cerebral artery (mca) with a 5mm x 33mm embotrap ii revascularization device (et009533 / 21b021av); the patient experienced a subarachnoid hemorrhage (sah) on the following day.Leakage of contrast medium was also noted on the computed tomography (ct) imaging.The patient exhibited aphasia due to the event.No intervention was provided.The patient had been discharged from the hospital.It was reported that her prognosis was good and she had no problems in her daily life.There is no particular plan for future treatment.The physician commented that the relationship of the embotrap ii device to the reported event is unknown; atherosclerosis was a possible root cause other than the device.It was reported that the embotrap was used as per the instructions for use (ifu).Recanalization was achieved with one pass of the embotrap.There were reportedly no issues with the thrombus removal, and the procedure was completed safely.The blood vessel ¿did not feel pulled¿ and there was no leakage of contrast medium noted on postoperative imaging.However, sah was noted on ct on the following day.Concomitant devices included the following devices: radifocus® introducer sheath (terumo), 9f optimo¿ balloon guide catheter (tokai medical), chikai 14 guidewire (asahi intecc), and a marksman¿ microcatheter (medtronic).The complaint device is not available to be returned for evaluation.On 25-nov-2021, additional information was received.The information indicated that the patient has already been discharged from the hospital; no further information was provided.There was no information related to whether there is/was any improvement to the aphasia.
 
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, weight, race, and ethnicity were not provided.(b)(6).The initial reporter email address is not available / reported.[conclusion]: the healthcare professional reported that the (b)(6) female patient with a history of atherosclerosis underwent a mechanical thrombectomy procedure with the target occlusion in the middle cerebral artery (mca) with a 5mm x 33mm embotrap ii revascularization device (et009533 / 21b021av); the patient experienced a subarachnoid hemorrhage (sah) on the following day.Leakage of contrast medium was also noted on the computed tomography (ct) imaging.The patient exhibited aphasia due to the event.No intervention was provided.The patient had been discharged from the hospital.It was reported that her prognosis was good and she had no problems in her daily life.There is no particular plan for future treatment.The physician commented that the relationship of the embotrap ii device to the reported event is unknown; atherosclerosis was a possible root cause other than the device.It was reported that the embotrap was used as per the instructions for use (ifu).Recanalization was achieved with one pass of the embotrap.There were reportedly no issues with the thrombus removal, and the procedure was completed safely.The blood vessel ¿did not feel pulled¿ and there was no leakage of contrast medium noted on postoperative imaging.However, sah was noted on ct on the following day.Concomitant devices included the following devices: radifocus® introducer sheath (terumo), 9f optimo¿ balloon guide catheter (tokai medical), chikai 14 guidewire (asahi intecc), and a marksman¿ microcatheter (medtronic).The complaint device is not available to be returned for evaluation.On 25-nov-2021, additional information was received.The information indicated that the patient has already been discharged from the hospital; no further information was provided.There was no information related to whether there is/was any improvement to the aphasia.Based on complaint information, the device was not available to be returned for analysis.A review of the manufacturing documentation associated with this lot (21b021av) top and sub assembly presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Hemorrhage is a known potential adverse event associated with endovascular mechanical thrombectomy for acute ischemic stroke cases and is listed in the embotrap ii ifu as such.The embotrap revascularization device is intended to restore blood flow in the neurovasculature by removing thrombus in patients experiencing ischemic stroke within 8 hours of symptom onset.Patients who are ineligible for intravenous tissue plasminogen activator (iv t-pa) or who fail iv t-pa therapy are candidates for treatment.With the information provided, it is not possible to determine whether the sah was secondary to iatrogenic vessel injury or a consequence of hemorrhagic transformation of the baseline ischemic stroke.Because of diminished autoregulation in vessels supplying the infarcted tissues with the inability to retain blood inside of the arteries, there is increased risk of hemorrhage upon return of normal blood flow.The use of tpa also puts the patient at a higher risk for experiencing hemorrhagic transformation.Review of the available information suggests that patient, procedural, and pharmacological factors may have contributed with no indication of a device malfunction or defect.The file will be re-reviewed if additional information is received at a later date.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
EMBOTRAP II 5X33 REVASC. DEV.
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
NEURAVI LTD.
block 3
ballybritt business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
ADVANT MEDICAL
parkmore business park west
galway H91 P V0V
EI   H91 PV0V
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key12929535
Report Number3011370111-2021-00145
Device Sequence Number14821731
Product Code NRY
UDI-Device Identifier10886704081326
UDI-Public10886704081326
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173452
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/11/2024
Device Model NumberET009533
Device Catalogue NumberET009533
Device Lot Number21B021AV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2021
Initial Report FDA Received Date12/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
9F OPTIMO¿ BALLOON GUIDE CATHETER (TOKAI MEDICAL); CHIKAI 14 GUIDEWIRE (ASAHI INTECC); MARKSMAN¿ MICROCATHETER (MEDTRONIC); RADIFOCUS® INTRODUCER SHEATH (TERUMO)
Outcome Attributed to Adverse Event Life Threatening;
Patient SexFemale